MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 1.7CM; TUBE, GASTRO-ENTEROSTOMY

BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 1.7CM; TUBE, GASTRO-ENTEROSTOMY
Model Number 000282
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the cap broke after approximately six months of use.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be performed, as the lot number is unknown.Investigation summary: one button replacement 18f 1.7cm gastrostomy non-balloon sample was returned for evaluation.The cap plug was received detached from the cap.When viewed under magnification, it was noted that the break had a jagged profile with smooth break surfaces possessing a matching pattern of parallel striations on both sides of the break.As the device was returned with the cap plug detached from the rest of the valve, the investigation is confirmed for the reported plug detachment.Per the evaluation results, the break surface was smooth and had a pattern of parallel striations.This is typical of a break due to sharp instrument damage.Therefore, it is possible that a cut with a sharp instrument contributed to the reported event.However, the definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that the cap broke after approximately six months of use.The device was removed and another manufacturer's device was used to complete the procedure.There was no reported patient injury.

Brand Name
BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 1.7CM
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7806471
Report Number3006260740-2018-02152
Device Sequence Number19225893
Product Code KGC
UDI-Device Identifier10801741087858
UDI-Public(01)10801741087858
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000282
Device Catalogue Number000282
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date02/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1